Q. What can be done for tremors after over dosage of Morphine sulphate tablets?

Answered by
Dr. Geeta Priyadarsini Kamminana
and medically reviewed by Dr. Divya Banu M
Published on Nov 25, 2019

Hello doctor,

I took an overdose of my late mother's Morphine sulphate tablets which resulted in hypoxic brain damage and this resulted in me having these uncontrollable tremmers in both my hands and jaw. Now I have been prescribed Pregabalin 50 mg daily but have just recently been giving a few Valium which stopped my twitches in my hands and jaw and I think these would be beneficial to me but I do not know what to say to the neurologist. I do not want him thinking that I am going to abuse them which I will not. But I do not know how to go about trying to explain that they really are helping me.

Dr. Geeta Priyadarsini Kamminana

General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

In view of the symptoms you have been suffering with, your diagnosis fits into a case of essential tremor which is the most common movement disorder associated with trembling, there is sometimes shaking of fingers, hands, and head. Particularly, increased with action as during writing, eating, dressing and so on.

According to guidelines, Pregabalin and other drugs like Propranolol, Topiramate, Levatiracetam should be tried and they are known to do miracles. Pregabalin started at a dose of 50 mg is increased gradually to 75 and so on upto 600 mg according to the response. Now coming to Valium, yes as you said it is a very good drug but long term use causes increased muscle weakness, fatigue, memory problems, dizziness, ataxia, loss of libido, restlessness, drowsiness and so on. I would advise you to communicate with your physician and try other good medications which also will act similar to Valium.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is the treatment for my breast cancer correct?

Query: Hi doctor, My chief complaint is severe lower back pain and pain in upper thighs. My medical history is as follows. Carcinoma of the breast three years back, followed by surgery, chemotherapy, and radiotherapy. I am on Tamoxifen for past 3 years, and now I am taking Arimidex. I have been suffering ...  Read Full »

Feeling shaky and hand tremors and unable to do simple tasks..

Query: Hi doctor, I am 31 years old. I am a known diabetic. I have been experiencing perioral movements and tremors in hand. I am on Seroquel for depression. Please help.  Read Full »

My mother had T8 vertebral body fracture. What advice does she need to follow?

Query: Hello doctor, I am living in a place, but my mother lives abroad in a country with limited access to spinal surgeons. She is 71 otherwise fit and well for her age. She slipped over and was told she has a t8 vertebral body fracture that is minimally displaced with no cord compression. She is in pain...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.